Tagged: Stimulant with straterra
February 18, 2020 at 7:16 am #142190
Hi All- I have a 14 year old who has been on stimulants of different kinds and doses since 4th grade. Although it helps somewhat , he struggles in school still with starting work, completing assignments , tests . I know I just haven’t found the right med. yet to help him ( as a piece of the puzzle ) Also, I know he has anxiety surrounding school and some social anxiety although anxiety at a clinical level was ruled out . I am wondering if people have doctors prescribing a stimulant like vyvanse paired with straterra for the anxiousness . I have only seen one maybe two people mention this but am wondering if this happens more often and peoples’ experiences if it does. Thanks for any help.
February 18, 2020 at 9:16 am #142215
I think it’s more typical to add an SSRI or SNRI to a stimulant to help with anxiety. Straterra is technically for ADHD, although I suppose it could be used for anxiety if some have found it useful for that.
I have seen people mention taking a stimulant and Straterra at the same time.
ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism
February 18, 2020 at 1:18 pm #142239
My son (8.5 yo) takes FocalinXR (Dexmethylphenidate) in the AM, and Intuniv (guanfacine) in the evenings to help with his emotional dysregulation, anxiety/mild depression, and for additional impulse control. We too felt like there was something lacking with the stimulant alone; like it was helping a lot with focus but that something was missing in terms of his emotional wellness. Plus he wasn’t sleeping at night without melatonin. The addition of the guanfacine to our son’s regimen has helped tremendously.
Intuniv and Strattera are both anti-depressants which, according to our pediatric psychiatrist, both sucked as anti-depressants for neurotypical people, but do wonders for ADHD brains. If your doc recommends it, I would definitely give it a shot. Just keep in mind that as a non-stimulant med, it can take up to 2 weeks to see the full results, and then you can’t just stop it right away, he’d have to be weaned off.
February 18, 2020 at 3:18 pm #142288
Thank you for this information- I have been wondering about guanfacine as well – do you have any concerns about long term use of guanfacine? I am just starting to gather my own info . I hate to have to consider more meds. so any info I can get is appreciated. Thanks again.
You must be logged in to reply to this topic. Login